New York, 2006

High Wind in New York, February 17, 2006

February 17, 2006 · NWS ALY · 1 event in 1 county or zone

1 high wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before the first event at Feb 17, 3:30 AM EST, 5 hours 55 minutes earlier.

Area forecast discussion, Feb 17, 3:30 AM EST, 5 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
330 AM EST FRI FEB 17 2006

.SYNOPSIS...
A STRONG LOW PRESSURE SYSTEM WILL RAPIDLY MOVE NORTHEASTWARD JUST
WEST OF THE SAINT LAWRENCE RIVER VALLEY THIS MORNING INTO THE EARLY
AFTERNOON...PUSHING A POWERFUL ARCTIC COLD FRONT THROUGH NEW YORK
AND WESTERN NEW ENGLAND. A PERIOD OF RAIN THIS MORNING WILL BE
FOLLOWED BY HIGH WINDS AND FALLING TEMPERATURES DURING THE
AFTERNOON. DAMAGING WIND GUSTS WILL BE POSSIBLE OVER THE ENTIRE AREA
THROUGH MUCH OF THE DAY AND INTO THE EARLY EVENING. A FRIGID AIR
MASS WILL PARK ITSELF ACROSS THE REGION TONIGHT THROUGH THE
WEEKEND...WITH LAKE EFFECT SNOW SHOWERS MAINLY NORTH AND WEST OF
ALBANY.

&&

.SHORT TERM /TODAY THROUGH SUNDAY/...
VERY ACTIVE AND WILD WEATHER WILL OCCUR TODAY...WITH HIGH WINDS AND
PLUMMETING TEMPS THE MAIN STORIES. FIRST OFF...COOLER AIR ASSOC WITH
BACK DOOR FRONT THAT PUSHED THRU NORTHERN AREAS DURING THE EVENING
IS RETREATING AS A SFC LOW JUST WEST OF LAKE ONTARIO INTENSIFIES AND
MOVES NE. TEMPS HAVE HELD STEADY OR EVEN RISEN INTO THE UPPER 40S TO
MID 50S IN MOST AREAS. A BRIEF DRY PERIOD EARLY THIS MORNING WILL
OCCUR...BEFORE A SOLID AREA OF RAIN MOVES THRU FROM WEST TO EAST
JUST AHEAD OF THE COLD FRONT BETWEEN 7 AM AND NOON. ONE QUARTER TO
ONE HALF INCH OF RAIN IS EXPECTED. WILL NOT INCLUDE MENTION OF
THUNDER AT THIS TIME...AS CG LIGHTNING HAS GREATLY DIMINISHED WITHIN
PRECIP SHIELD IN WESTERN NY. NOT MUCH PRECIP IMMEDIATELY BEHIND THE
FRONT...EXCEPT FOR SOME SNOW SHOWERS ACROSS THE ADIRONDACKS/MOHAWK
VALLEY. WHILE MOST OF THE AREA WILL NOT SEE ANY ACCUMULATING
SNOW...WINTER CHILL WILL CERTAINLY BE IN THE AIR DURING THE
AFTERNOON WITH TEMPS DROPPING LIKE A ROCK FROM EARLY HIGHS IN THE
40S AND 50S DOWN INTO THE 20S AND LOWER 30S IN MOST SPOTS BY LATE IN
THE DAY.

NOW FOR THE WINDS. UNTIL THE COLD FRONT BLASTS THRU THIS MORNING THE
STRONGEST WINDS WILL BE CONFINED TO ELEVATIONS MAINLY ABOVE 2000 FT
WITH WARM ADVECTION REGIME AND AN INVERSION IN PLACE. THE MAIN
THRUST OF THE STRONG AND DAMAGING WINDS ACROSS THE LOWER ELEVATIONS
WILL BE POST COLD FRONTAL PASSAGE. THERE ARE SEVERAL FACTORS THAT
POINT TO A SEVERAL HOUR PERIOD OF DAMAGING WIND GUSTS. FIRST...H85
WINDS OF 60-70 KTS WILL BE MOVING ACROSS THE AREA. STRONG COLD
ADVECTION WITH PRESSURE RISES OF 12-16MB/3 HRS ALONG WITH RAPID
DRYING IN THE 700-300 MB LEVEL ALL POINT TO GOOD POTENTIAL FOR
MIXING DOWN THE STRONG WINDS. THEREFORE...WILL KEEP HIGH WIND
WARNING FOR ALL AREAS. WINDS WILL DECREASE DURING THE EVENING...BUT
CONDITIONS WILL STILL BE BREEZY AS TEMPS CONTINUE TO DROP.

A SECONDARY ARCTIC FRONT WILL PUSH SOUTHWARD ACROSS THE AREA LATE
FRIDAY NIGHT INTO SATURDAY...BRINGING SOME SNOW SHOWERS AND A
REINFORCING SHOT OF COLDER TEMPS IN ITS WAKE. ALSO...NW WINDS WILL
BECOME QUITE GUSTY AGAIN WITH 30-40 MPH POSSIBLE. WE WILL THEN HAVE
TO START WORRYING ABOUT WIND CHILL ADVISORIES. EARLY SAT
MORNING...ONLY AREAS FOR CONCERN WILL BE ACROSS THE WESTERN
ADIRONDACKS...BUT AREAS FURTHER SOUTH AND EAST WILL BE FLIRTING WITH
ADVISORY LEVEL WIND CHILL VALUES BY SUNDAY MORNING. LOW TEMPS WILL
EASILY DROP BELOW ZERO ACROSS THE ADIRONDACKS...AS WELL AS ANY OTHER
AREAS WITH SNOW ON THE GROUND. EVEN IN AREAS WITH BARE
GROUND...SINGLE DIGITS WILL BE A CINCH. SOME LAKE EFFECT CLOUDS AND
A BREEZE WILL PREVENT THE BOTTOM FROM TOTALLY DROPPING OUT.

WITH REGARDS TO PRECIP...THE BEST CHANCE OF SNOW WILL BE ACROSS THE
ADIRONDACKS...MOHAWK VALLEY AND EASTERN CATSKILLS WITH LAKE EFFECT
ACTIVITY. A FEW SNOW SHOWERS WILL ALSO BE POSSIBLE FURTHER EAST
ASSOC WITH THE ARCTIC FRONT. AT LEAST THRU SATURDAY IT APPEARS ANY
LAKE EFFECT SNOW WILL NOT BE PERSISTENT FOR TOO LONG IN ANY ONE AREA
DUE TO THE ARCTIC BOUNDARY PASSAGE...SO ACCUMULATIONS WILL BE RATHER
LIGHT. ON SUNDAY...THE BLAYER FLOW WILL BE BETTER ALIGNED FROM
AROUND 270 DEGREES WHICH WOULD FAVOR NORTHERN HERKIMER AND HAMILTON
FOR ENHANCED LAKE EFFECT ACTIVITY. ELSEWHERE...DRY CONDS BUT COLD
TEMPS WILL PERSIST THRU THE REST OF THE WEEKEND.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
NO CHANGES MADE TO THE FORECAST BEYOND SUNDAY. A MAINLY ZONAL FLOW
ALOFT WILL PERSIST THRU MUCH OF NEXT WEEK...WITH SLOWLY MODERATING
TEMPS IN OUR AREA. A FEW CLIPPER-TYPE SYSTEMS WILL PASS THRU IN THE
W-NW FLOW ALOFT...WITH A PERIODIC CHANCE OF SNOW SHOWERS. AS OF NOW
IT APPEARS NO BIG STORMS ARE ON THE HORIZON...WITH ANY SOUTHERN
STREAM DISTURBANCES NOT EXPECTED TO PHASE AND DRIFT OFF THE
SOUTHEAST OR MID ATLANTIC COASTLINES. ONLY IF THE UPPER LEVEL
PATTERN BECOMES MORE AMPLIFIED WILL WE HAVE A CHANCE OF A COASTAL
STORM REACHING THE NE CONUS.

&&

.AVIATION...
CONDITIONS DURING THE PREDAWN HOURS WILL GENERALLY BE VFR ASIDE FROM
SOME MVFR TO IFR OVER THE WESTERN ADIRONDACKS AND THE SOUTHERN GREEN
MOUNTAINS CAUSED BY TERRAIN INDUCED LOW CLOUDS AND SHOWERS. THEY ARE
EXPECTED TO RAPIDLY DETERIORATE TO MVFR OVER THE VALLEYS AND IFR
OVER THE HIGHER TERRAIN BETWEEN 1100 AND 1300 GMT AS A STRONG FRONT
APPROACHES FROM THE WEST...WITH CLOUD BASES LOWERING TO AROUND 3000
FEET AND VISIBILITY REDUCED TO AROUND 3 MILES IN RAIN SHOWERS. AHEAD
OF THE FRONT WINDS WILL BE SOUTHERLY AND WILL GUST UP TO 45 KNOTS.
CONDITIONS ARE ALSO FAVORABLE FOR LOW LEVEL WIND SHEAR PRIOR TO THE
FRONTAL PASSAGE. THE FRONT IS EXPECTED TO REACH THE MOHAWK VALLEY
AROUND 1300 GMT AND THE HUDSON VALLEY AROUND 1500 GMT. WINDS WILL
ABRUPTLY SHIFT TO THE WEST WITH THE FRONTAL PASSAGE AND GUSTS OVER
EXPOSED NORTH SOUTH RIDGES ARE LIKELY TO EXCEED 50 KNOTS.
TEMPERATURES WILL PLUMMET AND THE RAIN MAY CHANGE TO SNOW BEFORE IT
ENDS BETWEEN 1600 AND 1700 GMT. OVER MOST OF THE AREA VFR CONDITIONS
WILL PREVAIL WITH CLEARING SKIES BUT LAKE INDUCED CLOUDS AND SNOW
SHOWERS ARE LIKELY TO RESULT IN MVFR TO IFR CONDITIONS DOWN THE
MOHAWK VALLEY IN THE LATE AFTERNOON AND EVENING HOURS WITH CONTINUED
STRONG WEST WINDS GUSTING TO AS HIGH AS 40 KNOTS. THE WINDS WILL
GRADUALLY DIMINISH IN THE EVENING AND NIGHTTIME HOURS.

&&

.HYDROLOGY...
RIVERS ARE IN GOOD SHAPE. RECORD BREAKING WARMTH THURSDAY AFTERNOON
WILL RESULT IN SOME MELTING SNOW PARTICULARLY IN THE SOUTHERN
TACONICS AND THE BERKSHIRE AND LITCHFIELD HILLS WHICH RECEIVED HEAVY
SNOW DURING THE STORM LAST WEEKEND. THE COMBINATION OF MELTING SNOW
AND RAIN WITH THE FRONTAL PASSAGE WILL CAUSE MINOR RISES ON SOME OF
THE RIVERS BUT NO FLOODING IS EXPECTED. SOME ICE MAY BREAK UP AND
MOVE AS FLOWS INCREASE. ARCTIC COLD WILL MOVE IN FOR THE NEXT
SEVERAL DAYS WITH TEMPERATURES AVERAGING WELL BELOW FREEZING FOR THE
NEXT FOUR DAYS. RIVER FLOWS WILL RAPIDLY DECREASE AND MORE ICE IS
LIKELY TO FORM ON RIVERS AND LAKES.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...HIGH WIND WARNING FOR CTZ001-013 UNTIL MIDNIGHT SATURDAY.
MA...HIGH WIND WARNING FOR MAZ001-025 UNTIL MIDNIGHT SATURDAY.
NY...HIGH WIND WARNING FOR NYZ032-033-038>043-047>054-058>061-
     063>066-082>084 UNTIL MIDNIGHT SATURDAY.
  ...WIND CHILL ADVISORY FOR NYZ032-033 FROM 3 AM SATURDAY TO NOON
     SATURDAY.
VT...HIGH WIND WARNING FOR VTZ013>015 UNTIL MIDNIGHT SATURDAY.
&&

SYNOPSIS...JPV
SHORT TERM...JPV
LONG TERM...JPV
AVIATION...RCK
HYDROLOGY...RCK
Hazardous weather outlook, Feb 17, 5:02 AM EST, 4 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
502 AM EST FRI FEB 17 2006

CTZ001-013-MAZ001-025-NYZ040>043-047>054-058>061-063>066-083-084-
VTZ013>015-181200-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-
EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER-
WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA-
WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS-
SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-
EASTERN WINDHAM-
502 AM EST FRI FEB 17 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.

.DAY ONE...TODAY AND TONIGHT

A HIGH WIND WARNING IS IN EFFECT UNTIL MIDNIGHT TONIGHT. PLEASE
REFER TO THE LATEST NON PRECIPITATION STATEMENT FOR DETAILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

WIND CHILL VALUES SATURDAY NIGHT INTO SUNDAY MORNING MAY DROP TO
AS LOW AS 15 TO 20 BELOW ZERO. WIND CHILL ADVISORIES MAY BE
NEEDED FOR PORTIONS OF THE FORECAST AREA DURING THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
HOWEVER...ALL SPOTTERS AND EMERGENCY PERSONNEL ARE ASKED TO SEND
REPORTS OF ANY DAMAGE INCLUDING DOWNED TREES...TREE LIMBS...POWER
LINES AND POWER POLES AS WELL AS ANY OTHER WIND RELATED DAMAGE TO
THE NATIONAL WEATHER SERVICE BY NYSPIN LSR...TELEPHONE OR THE
SEVERE WEATHER REPORT FORM ON THE INTERNET. IN ADDITION...WIND
GUSTS OF 40 MPH OR GREATER SHOULD BE REPORTED TO THE NATIONAL
WEATHER SERVICE GIVING THE LOCATION OF THE GUST...TIME OF
OCCURRENCE AND WIND DIRECTION ASSOCIATED WITH THE GUST.

NYZ032-033-181200-
NORTHERN HERKIMER-HAMILTON-
502 AM EST FRI FEB 17 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN HERKIMER AND
HAMILTON COUNTIES.

.DAY ONE...TODAY AND TONIGHT

A HIGH WIND WARNING IS IN EFFECT UNTIL MIDNIGHT TONIGHT. PLEASE
REFER TO THE LATEST NON PRECIPITATION STATEMENT FOR DETAILS.

A WIND CHILL ADVISORY IS IN EFFECT FROM 3 AM SATURDAY TO NOON
SATURDAY. PLEASE REFER TO THE LATEST WINTER WEATHER STATEMENT FOR
DETAILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A WIND CHILL ADVISORY IS IN EFFECT FROM 3 AM SATURDAY TO NOON
SATURDAY. PLEASE REFER TO THE LATEST WINTER WEATHER STATEMENT FOR
DETAILS.

WIND CHILL VALUES ON SATURDAY NIGNT INTO SUNDAY MORNING MAY DROP
TO AS LOW AS 20 TO 30 BELOW ZERO. ADDITIONAL WIND CHILL
ADVISORIES OR WARNINGS MAY BE NEEDED DURING THIS TIME.

ALSO...LAKE EFFECT SNOW WILL BE POSSIBLE FROM TONIGHT THROUGH THE
WEEKEND. THE BEST CHANCE FOR ACCUMULATING SNOW THAT MAY LEAD TO AN
ADVISORY WILL BE DURING THE DAY SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
HOWEVER...ALL SPOTTERS AND EMERGENCY PERSONNEL ARE ASKED TO SEND
REPORTS OF ANY DAMAGE INCLUDING DOWNED TREES...TREE LIMBS...POWER
LINES AND POWER POLES AS WELL AS ANY OTHER WIND RELATED DAMAGE TO
THE NATIONAL WEATHER SERVICE BY NYSPIN LSR...TELEPHONE OR THE
SEVERE WEATHER REPORT FORM ON THE INTERNET. IN ADDITION...WIND
GUSTS OF 40 MPH OR GREATER SHOULD BE REPORTED TO THE NATIONAL
WEATHER SERVICE GIVING THE LOCATION OF THE GUST...TIME OF
OCCURRENCE AND WIND DIRECTION ASSOCIATED WITH THE GUST.

NYZ038-039-082-181200-
SOUTHERN HERKIMER-SOUTHERN FULTON-NORTHERN FULTON-
502 AM EST FRI FEB 17 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
NEW YORK.

.DAY ONE...TODAY AND TONIGHT

A HIGH WIND WARNING IS IN EFFECT UNTIL MIDNIGHT TONIGHT. PLEASE
REFER TO THE LATEST NON PRECIPITATION STATMENT FOR DETAILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

WIND CHILL VALUES SATURDAY NIGHT INTO SUNDAY MORNING MAY DROP TO
AS LOW AS 15 TO 20 BELOW ZERO. WIND CHILL ADVISORIES MAY BE
NEEDED FOR PORTIONS OF THE FORECAST AREA DURING THIS TIME.

ALSO...LAKE EFFECT SNOW WILL BE POSSIBLE FROM TONIGHT THROUGH THE
WEEKEND. THE BEST CHANCE FOR ACCUMULATING SNOW THAT MAY LEAD TO AN
ADVISORY WILL BE SATURDAY NIGHT INTO SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
HOWEVER...ALL SPOTTERS AND EMERGENCY PERSONNEL ARE ASKED TO SEND
REPORTS OF ANY DAMAGE INCLUDING DOWNED TREES...TREE LIMBS...POWER
LINES AND POWER POLES AS WELL AS ANY OTHER WIND RELATED DAMAGE TO
THE NATIONAL WEATHER SERVICE BY NYSPIN LSR...TELEPHONE OR THE
SEVERE WEATHER REPORT FORM ON THE INTERNET. IN ADDITION...WIND
GUSTS OF 40 MPH OR GREATER SHOULD BE REPORTED TO THE NATIONAL
WEATHER SERVICE GIVING THE LOCATION OF THE GUST...TIME OF
OCCURRENCE AND WIND DIRECTION ASSOCIATED WITH THE GUST.

In the hours before

Local storm report, Feb 17, 7:35 AM EST, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
735 AM EST FRI FEB 17 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 AM     NON-TSTM WND DMG PITTSTOWN               42.84N 73.48W
02/17/2006                   RENSSELAER         NY   LAW ENFORCEMENT

            TREES AND WIRES DOWN.

0542 AM     NON-TSTM WND DMG NORTH GREENBUSH         42.67N 73.66W
02/17/2006                   RENSSELAER         NY   LAW ENFORCEMENT

            TREES AND WIRES DOWN.

&&

HJOHNSON
Local storm report, Feb 17, 8:18 AM EST, 1 hour 7 minutes before
NEW YORK STATEWIDE POLICE INFORMATION NETWORK

TROOP A

0815AM     FRI FEB 17 2006

#1 0000001 000

AWRC WLSR AHQT

00267    FILE 28   SP LOCKPORT     NY1310200                 FEB 17-06

TO       SP BATAVIA

 ROAD & WEATHER REPORT FOR NIAGARA COUNTY

 EASTERN NIAGARA COUNTY

      WEATHER:  OVERCAST & VERY WINDY

      ROADS:    CLEAR

 WESTERN NIAGARA COUNTY, I-190 & ROBERT MOSES PARKWAY

      WEATHER:  PARTLY SUNNY & VERY WINDY

      ROADS:    CLEAR

AUTH TPR WAILD
Special weather statement, Feb 17, 8:31 AM EST, 54 minutes before
NYZ032-033-038-171430-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
831 AM EST FRI FEB 17 2006

NYZ032-033-038-171430-

...A LINE OF SHOWERS WITH POWERFUL WINDS WILL MOVE THROUGH
HAMILTON AND HERKIMER COUNTIES...

AT 826 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SHOWERS CAPABLE OF PRODUCING...WEST WINDS UP TO 70
MPH...AND BRIEF HEAVY RAIN.  THESE SHOWERS AND THE LEADING EDGE OF
STRONG WESTERLY WINDS...WERE LOCATED ALONG A LINE EXTENDING FROM
NICKS LAKE CAMPGROUND TO 51 MILES SOUTHWEST OF WEST WINFIELD...OR
ALONG A LINE EXTENDING FROM 6 MILES WEST OF OLD FORGE TO 51 MILES
WEST OF ONEONTA...AND MOVING EAST AT 40 MPH.

SHOWERS AND STRONG WINDS WILL BE NEAR...
NICKS LAKE CAMPGROUND AND OLD FORGE BY 840 AM EST
ALGER ISLAND PUBLIC CAMPGROUND BY 850 AM EST
INLET...EAGLE BAY AND LIMEKILN LAKE CAMPGROUND BY 855 AM EST
NORTHWOOD BY 900 AM EST
EIGHTH LAKE CAMPGROUND AND BROWN TRACT POND CAMPGROUND BY 905 AM EST
RAQUETTE LAKE BY 910 AM EST

BEHIND THE THE LINE OF SHOWERS...WINDS WILL CONTINUE TO GUST OVER 60
MPH...AND TEMPERATURES WILL DROP VERY QUICKLY THROUGH THE 40S...DOWN
TO AROUND FREEZING BY 930 AM. ANY SHOWERS WILL TURN TO SNOW AT THAT
TIME.

A HIGH WIND WARNING IS IN EFFECT FOR THIS AREA.
Special weather statement, Feb 17, 9:05 AM EST, 20 minutes before
NYZ039-040-047-082-171500-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
905 AM EST FRI FEB 17 2006

NYZ039-040-047-082-171430-

...A LINE OF SHOWERS AND POWERFUL WINDS IN SCHOHARIE...MONTGOMERY
AND FULTON COUNTIES...

AT 901 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SHOWERS CAPABLE OF PRODUCING...WINDS IN EXCESS OF 60
MPH...AND BRIEF HEAVY RAIN.  THESE SHOWERS WERE LOCATED ALONG A LINE
EXTENDING FROM 27 MILES NORTH OF STRATFORD TO 6 MILES WEST OF FORT
PLAIN TO 68 MILES SOUTHWEST OF JEFFERSON...OR ALONG A LINE EXTENDING
FROM 8 MILES WEST OF SPECULATOR TO 9 MILES WEST OF CANAJOHARIE TO 23
MILES WEST OF EQUINUNK...AND MOVING SOUTHEAST AT 50 MPH.

THUNDERSTORMS WILL BE NEAR...
CAROGA LAKE PUBLIC CAMPGROUND...SHARON SPRINGS...EPHRATAH AND CAROGA
LAKE BY 910 AM EST
SUMMIT...RICHMONDVILLE...JOHNSTOWN AND GLOVERSVILLE BY 920 AM EST
NORTHAMPTON BEACH PUBLIC CAMPGROUND AND TRIBES HILL BY 930 AM EST
THE CITY OF AMSTERDAM BY 945 AM.
THE MONTGOMERY/SCHENECTADY COUNTY LINE BY 10 AM.

WINDS COULD GUST UP TO 70 MPH...EVEN AFTER THE SHOWERS PASS ON BY.
TEMPERATURES WILL FALL THROUGH THE 40S BY MIDDAY. A HIGH WIND
WARNING IS IN EFFECT.

HWJIV
Local storm report, Feb 17, 9:11 AM EST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
911 AM EST FRI FEB 17 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0910 AM     NON-TSTM WND GST FAIRFIELD               43.14N 74.91W
02/17/2006  M73.00 MPH       HERKIMER           NY   TRAINED SPOTTER

&&

OKEEFE
Local storm report, Feb 17, 9:13 AM EST, 12 minutes before
NEW YORK STATEWIDE POLICE INFORMATION NETWORK

TROOP A

0910AM     FRI FEB 17 2006

#1 0000001 000

AWRC WLSR AHQT

00268    FILE 28   SP LOCKPORT     NY1310200                 FEB 17-06

TO       SP BATAVIA

 ROAD & WEATHER REPORT FOR NIAGARA COUNTY

 EASTERN NIAGARA COUNTY

      WEATHER:   PARTLY SUNNY - INTERMITTENT SNOW FLURRIES - WINDY

      ROADS:     CLEAR

 WESTERN NIAGARA COUNTY, I-190 & ROBERT MOSES PARKWAY

      WEATHER:  PARTLY SUNNY - WINDY

      ROADS:    CLEAR

AUTH TPR WAILD

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 high wind. Local standard time, as filed.

High Wind, Hamilton

When
February 17, 9:25 AM EST
Where
Hamilton forecast zone
Measured
60 kt (69 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
43.661, -74.497 (the zone’s center; the record gives no point)

Trees were blown down at Indian Lake.

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New York in 2006Every state in 2006This day in weather historyWarnings in New York, February 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5491078.